ADD Med Abuse

Discussion in 'Self Harm & Substance Abuse' started by PandorasToybox, Oct 8, 2009.

Thread Status:
Not open for further replies.
  1. PandorasToybox

    PandorasToybox Well-Known Member

    I started taking medication for ADD a few years ago & just had my dosed increased...and while it helps, it is easily abused. While researching & talking with others about this medication I learned that you could get a rush & a large amount of energy from breaking or crushing the pill...I tried it a few times to help increase my energy so I could increase my performance in class & at short I regret it as I can't stop & the side effects are horrible...expect hallucinations, psychotic episodes & other horrible things.

    If I'm not "high" on it, then I'm a mess...I have my social worker on speed dial, despite my hesitance to call & bother him.
  2. *sparkle*

    *sparkle* Staff Alumni

    aww :hug: is there anything they can give you in a controlled way to get you off this stuff slowly as in weaning you off rather than cold turkey? sorry you feel so bad :hug:
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    i would call and get help. call your doctor as well see if you can get ADD medication changed to a different one lots of them out there but you should call for help.
  4. happyville

    happyville Well-Known Member

    Oh love. : ( I abuse my ADD medication sometimes and it makes me a twitchy, sleep-deprived mess. Do you stay up all night and day when you're on it? Because that would explain stuff like hallucinations. When I'd stayed up two nights in a row on my ADD meds I started hallucinating terribly, both auditory and visual.

    Please talk to your doctor. If you're 18 they can't force you into anything scary, like rehab, unless you nearly die from an overdose or you get in trouble with the law, I believe (I'm not too clear on this, though, but I do know once you're 18 you can make your own decisions regarding a rehab.)

    I'm not suggesting a rehab, because those can be incredibly taxing and stressful, especially if you go to one surrounded by hardcore meth/heroin addicts, etc. But talk to your doctor and talk about weaning you off of them. It won't be simple, or easy, but it will be a lot easier than quitting cold turkey. You won't have awful cravings because you'll have your meds, just at a lower dose that won't give you quite the rush your current dose does.
Thread Status:
Not open for further replies.